Alert archive / California / High Wind Warnings in 2006

High Wind Warning 6, NWS Las Vegas, NV

April 16, 2006

NWS Las Vegas, NV issued this high wind warning at Apr 16, 2006, 3:13 AM PDT. It took effect at Apr 16, 2006, 1:00 PM PDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 16, 2006, 3:13 AM PDT (10:13 UTC)
In effect from
Apr 16, 2006, 1:00 PM PDT
Expired
Apr 17, 2006, 8:00 AM PDT
In force
19 hr
Issued by
NWS Las Vegas, NV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 161013
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
313 AM PDT SUN APR 16 2006

CAZ026-162000-
/O.UPG.KVEF.HW.A.0009.060416T2000Z-060417T0800Z/
/O.NEW.KVEF.HW.W.0006.060416T2000Z-060417T1500Z/
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE...
OLANCHA...MT WHITNEY
313 AM PDT SUN APR 16 2006

...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 AM
PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 AM PDT
MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

A STRONG PACIFIC STORM SYSTEM WILL MOVE INTO NORTHERN CALIFORNIA
TODAY AND INTO WESTERN NEVADA TONIGHT. ALTHOUGH A CHANCE OF
SHOWERS WILL BE SEEN ACROSS THE EAST SLOPES OF THE SOUTHERN
SIERRA...THE MAIN WEATHER ASSOCIATED WITH THIS STORM WILL BE
WINDS.

STRONG AND GUSTY WINDS ARE EXPECTED OVER THE SOUTHERN SIERRA CREST
TODAY AND THEN SPREADING ALONG THE EAST SLOPES OF THE SIERRA AND
POSSIBLY INTO THE OWENS VALLEY THIS AFTERNOON THROUGH TONIGHT.
WINDS SPEEDS OF 50 MPH OR GREATER WITH GUSTS OVER 70 MPH MAY BE
SEEN IN ASPENDELL WHILE WINDS BETWEEN 40 AND 50 MPH WITH GUSTS TO
OVER 60 MPH MAY BE SEEN IN PORTIONS OF THE OWENS VALLEY LATE THIS
AFTERNOON THROUGH EARLY MONDAY MORNING.

PERSONS ENGAGED IN OUTSIDE ACTIVITIES SHOULD BE AWARE OF THESE
POTENTIALLY STRONG WINDS. IN ADDITION...MOTORIST ARE URGED TO USE
CAUTION AS STRONG CROSS WINDS AND LOWER VISIBILITIES IN BLOWING
SAND AND DUST MAY BE ENCOUNTERED.

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE.

$$
JH
5 follow-up statements
000 
WWUS75 KVEF 161803
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1103 AM PDT SUN APR 16 2006

CAZ026-170000-
/O.CON.KVEF.HW.W.0006.060416T2000Z-060417T1500Z/
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE...
OLANCHA...MT WHITNEY
1103 AM PDT SUN APR 16 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM PDT MONDAY...

A STRONG PACIFIC STORM SYSTEM WILL MOVE INTO NORTHERN CALIFORNIA
TODAY AND WESTERN NEVADA TONIGHT. ALTHOUGH A CHANCE OF SHOWERS
WILL BE SEEN ACROSS THE EAST SLOPES OF THE SOUTHERN SIERRA...THE
MAIN WEATHER ASSOCIATED WITH THIS STORM WILL BE WINDS.

STRONG AND GUSTY WINDS ARE EXPECTED OVER THE SOUTHERN SIERRA
CREST TODAY AND THEN SPREADING ALONG THE EAST SLOPES OF THE
SIERRA AND POSSIBLY INTO THE OWENS VALLEY THIS AFTERNOON THROUGH
TONIGHT. WINDS SPEEDS OF 50 MPH OR GREATER WITH GUSTS OVER 70 MPH
MAY BE SEEN IN ASPENDELL WHILE WINDS BETWEEN 40 AND 50 MPH WITH
GUSTS TO OVER 60 MPH MAY BE SEEN IN PORTIONS OF THE OWENS VALLEY
LATE THIS AFTERNOON THROUGH EARLY MONDAY MORNING.

PERSONS ENGAGED IN OUTSIDE ACTIVITIES SHOULD BE AWARE OF THESE
POTENTIALLY STRONG WINDS. IN ADDITION...MOTORIST ARE URGED TO USE
CAUTION AS STRONG CROSS WINDS AND LOWER VISIBILITIES IN BLOWING
SAND AND DUST MAY BE ENCOUNTERED.

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KVEF 162216
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
316 PM PDT SUN APR 16 2006

CAZ026-170700-
/O.CON.KVEF.HW.W.0006.000000T0000Z-060417T1500Z/
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE...
OLANCHA...MT WHITNEY
316 PM PDT SUN APR 16 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM PDT MONDAY...

STRONG AND GUSTY WINDS ARE EXPECTED TO CONTINUE OVER THE SOUTHERN
SIERRA CREST AND POSSIBLY INTO THE OWENS VALLEY TONIGHT AND INTO
EARLY MONDAY MORNING. WINDS SPEEDS OF 50 MPH OR GREATER WITH
GUSTS OVER 70 MPH MAY BE SEEN IN ASPENDELL WHILE WINDS BETWEEN 40
AND 50 MPH WITH GUSTS TO OVER 60 MPH MAY BE SEEN IN PORTIONS OF
THE OWENS VALLEY OVERNIGHT.

AS OF 3 PM SUNDAY AFTERNOON...REMOTE WEATHER SENSORS WEST OF
INDEPENDENCE CALIFORNIA AT THE 4700 FOOT LEVEL HAD REPORTED WINDS
GUSTS TO OVER 50 MPH. HOWEVER ANOTHER WIND SENSOR LOCATED IN THE
WHITE MOUNTAINS AT THE WIND GUSTS WELL OVER 100 MPH.

PERSONS ENGAGED IN OUTSIDE ACTIVITIES TONIGHT SHOULD BE AWARE OF
THESE STRONG WINDS. IN ADDITION...MOTORIST ARE URGED TO USE
CAUTION AS STRONG CROSS WINDS AND LOWER VISIBILITIES IN BLOWING
SAND AND DUST MAY BE ENCOUNTERED.

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ027-028-NVZ014-017-170700-
/O.NEW.KVEF.WI.Y.0019.060416T2216Z-060417T1500Z/
DEATH VALLEY NATIONAL PARK-SAN BERNARDINO COUNTY DESERTS-
ESMERALDA AND CENTRAL NYE COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING THE CITIES OF...FURNACE CREEK...STOVEPIPE WELLS...
SHOSHONE...TECOPA...BARSTOW...DAGGETT...BAKER...FORT IRWIN...
TWENTYNINE PALMS...BEATTY...GOLDFIELD...SILVER PEAK...DYER...
PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY
316 PM PDT SUN APR 16 2006

...WIND ADVISORY IN EFFECT UNTIL 8 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM PDT MONDAY. 

A STRONG PACIFIC STORM MOVING ACROSS NORTHERN CALIFORNIA AND
NORTHERN NEVADA TONIGHT WILL KEEP WINDY CONDITIONS ACROSS THE AREA
THROUGH 8 AM MONDAY MORNING. WINDS WILL GENERALLY BE BETWEEN 20
AND 30 MPH...HOWEVER FREQUENT GUSTS TO 40 MPH OR MORE WILL BE SEEN
DURING THE NIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

AZZ036-NVZ015-016-020>022-170700-
/O.NEW.KVEF.WI.Y.0019.060417T0100Z-060417T1800Z/
LAKE MEAD NATIONAL RECREATION AREA-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO...
ALAMO...RACHEL...MESQUITE...OVERTON...MOAPA...LAS VEGAS...
NORTH LAS VEGAS...HENDERSON...BOULDER CITY...LAUGHLIN...
BULLHEAD CITY...HOOVER DAM...PRIMM...JEAN...SEARCHLIGHT...
CAL-NEV-ARI
316 PM PDT SUN APR 16 2006 /316 PM MST SUN APR 16 2006/

...WIND ADVISORY IN EFFECT FROM 6 PM PDT /6 PM MST/ THIS EVENING
TO 11 AM PDT /11 AM MST/ MONDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM PDT /6 PM MST/ THIS
EVENING TO 11 AM PDT /11 AM MST/ MONDAY. 

A STRONG PACIFIC STORM MOVING ACROSS NORTHERN CALIFORNIA AND
NORTHERN NEVADA TONIGHT WILL KEEP WINDY CONDITIONS ACROSS THE AREA
THROUGH 11 AM MONDAY MORNING. WINDS WILL GENERALLY BE BETWEEN 20
AND 30 MPH...HOWEVER FREQUENT GUSTS TO 40 MPH OR MORE WILL BE SEEN
DURING THE NIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

NVZ018-019-170700-
/O.NEW.KVEF.WI.Y.0019.060417T0100Z-060417T1800Z/
SHEEP RANGE-SPRING MOUNTAINS-
INCLUDING THE CITY OF...THE TOWN OF MT CHARLESTON
316 PM PDT SUN APR 16 2006

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 11 AM PDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 11 AM PDT
MONDAY. 

A STRONG PACIFIC STORM MOVING ACROSS NORTHERN CALIFORNIA AND
NORTHERN NEVADA TONIGHT WILL KEEP WINDY CONDITIONS ACROSS THE AREA
THROUGH 11 AM MONDAY MORNING. WINDS WILL GENERALLY BE BETWEEN 20
AND 30 MPH...HOWEVER FREQUENT GUSTS TO 40 MPH OR MORE WILL BE SEEN
DURING THE NIGHT OVER THE LOWER ELEVATIONS. HOWEVER WINDS BETWEEN
30 AND 40 MPH WITH GUSTS TO NEAR 65 MPH MAY BE SEEN ABOVE THE 7500
FOOT LEVEL OVERNIGHT AND INTO MONDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

AZZ001-003-170700-
/O.NEW.KVEF.WI.Y.0019.060417T0600Z-060417T2200Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...
WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY...
HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP
316 PM MST SUN APR 16 2006

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 3 PM MST
MONDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 3 PM MST
MONDAY. 

A STRONG PACIFIC STORM MOVING ACROSS NORTHERN CALIFORNIA AND
NORTHERN NEVADA TONIGHT AND OVER UTAH ON MONDAY CREATE WINDY
CONDITIONS ACROSS NORTHWEST ARIZONA TONIGHT AND INTO MONDAY
AFTERNOON. WINDS WILL INCREASE EARLY TONIGHT AND GENERALLY BE
BETWEEN 20 AND 30 MPH WITH FREQUENT GUSTS TO 40 MPH OR MORE BY
LATE TONIGHT AND CONTINUE INTO MONDAY AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KVEF 170501
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1001 PM PDT SUN APR 16 2006

CAZ026-171200-
/O.CON.KVEF.HW.W.0006.000000T0000Z-060417T1500Z/
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE...
OLANCHA...MT WHITNEY
1001 PM PDT SUN APR 16 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM PDT MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM PDT MONDAY. 

LOCALLY STRONG WEST WINDS WITH GUSTS UP TO 60 OR 70 MPH WILL
CONTINUE TO BE POSSIBLE OVERNIGHT BELOW CANYONS AS AN AREA OF LOW
PRESSURE MOVES ACROSS NORTHERN NEVADA.

AROUND 430 PM...THE CALIFORNIA HIGHWAY PATROL REPORTED A TRACTOR
TRAILER WAS OVERTURNED ON HIGHWAY 395 ABOUT 8 MILES NORTH OF OLANCHA.

PERSONS ENGAGED IN OUTSIDE ACTIVITIES TONIGHT SHOULD BE AWARE OF
THESE STRONG WINDS. IN ADDITION...MOTORIST ARE URGED TO USE
CAUTION AS STRONG CROSS WINDS AND LOWER VISIBILITIES IN BLOWING
SAND AND DUST MAY BE ENCOUNTERED.

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ027-028-NVZ014-017-171200-
/O.CON.KVEF.WI.Y.0019.000000T0000Z-060417T1500Z/
DEATH VALLEY NATIONAL PARK-SAN BERNARDINO COUNTY DESERTS-
ESMERALDA AND CENTRAL NYE COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING THE CITIES OF...FURNACE CREEK...STOVEPIPE WELLS...
SHOSHONE...TECOPA...BARSTOW...DAGGETT...BAKER...FORT IRWIN...
TWENTYNINE PALMS...BEATTY...GOLDFIELD...SILVER PEAK...DYER...
PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY
1001 PM PDT SUN APR 16 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT MONDAY. 

A STRONG PACIFIC STORM MOVING ACROSS NORTHERN NEVADA TONIGHT WILL
KEEP WINDY CONDITIONS ACROSS THE AREA THROUGH 8 AM MONDAY MORNING.
WINDS WILL GENERALLY BE BETWEEN 20 AND 30 MPH...HOWEVER FREQUENT
GUSTS TO 40 MPH OR MORE WILL BE SEEN DURING THE NIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

AZZ036-NVZ015-016-020>022-171200-
/O.CON.KVEF.WI.Y.0019.000000T0000Z-060417T1800Z/
LAKE MEAD NATIONAL RECREATION AREA-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO...
ALAMO...RACHEL...MESQUITE...OVERTON...MOAPA...LAS VEGAS...
NORTH LAS VEGAS...HENDERSON...BOULDER CITY...LAUGHLIN...
BULLHEAD CITY...HOOVER DAM...PRIMM...JEAN...SEARCHLIGHT...
CAL-NEV-ARI
1001 PM PDT SUN APR 16 2006 /1001 PM MST SUN APR 16 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT /11 AM MST/
MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT /11 AM MST/
MONDAY. 

A STRONG PACIFIC STORM MOVING ACROSS NORTHERN NEVADA TONIGHT WILL
KEEP WINDY CONDITIONS ACROSS THE AREA THROUGH 11 AM MONDAY
MORNING. WINDS WILL GENERALLY BE BETWEEN 20 AND 30 MPH...HOWEVER
FREQUENT GUSTS TO 40 MPH OR MORE WILL BE SEEN DURING THE NIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

NVZ018-019-171200-
/O.CON.KVEF.WI.Y.0019.000000T0000Z-060417T1800Z/
SHEEP RANGE-SPRING MOUNTAINS-
INCLUDING THE CITY OF...THE TOWN OF MT CHARLESTON
1001 PM PDT SUN APR 16 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT MONDAY. 

A STRONG PACIFIC STORM MOVING ACROSS NORTHERN NEVADA TONIGHT WILL
KEEP WINDY CONDITIONS ACROSS THE AREA THROUGH 11 AM MONDAY
MORNING. WINDS WILL GENERALLY BE BETWEEN 20 AND 30 MPH...HOWEVER
FREQUENT GUSTS TO 50 MPH OR MORE WILL BE SEEN DURING THE NIGHT
OVER THE LOWER ELEVATIONS. HOWEVER WINDS BETWEEN 30 AND 40 MPH
WITH GUSTS TO NEAR 65 MPH MAY BE SEEN ABOVE THE 7500 FOOT LEVEL
OVERNIGHT AND INTO MONDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

AZZ001-003-171200-
/O.CON.KVEF.WI.Y.0019.060417T0600Z-060417T2200Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...
WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY...
HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP
1001 PM MST SUN APR 16 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST MONDAY. 

A STRONG PACIFIC STORM MOVING ACROSS NORTHERN NEVADA TONIGHT AND
OVER UTAH ON MONDAY WILL CREATE WINDY CONDITIONS ACROSS NORTHWEST
ARIZONA MONDAY. WINDS WILL BE BETWEEN 10 AND 20 MPH TONIGHT AND
WILL INCREASE MONDAY MORNING AND BE BETWEEN 20 AND 30 MPH WITH
FREQUENT GUSTS TO 40 MPH OR MORE AND CONTINUE INTO MONDAY
AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KVEF 171109
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
409 AM PDT MON APR 17 2006

CAZ026-171500-
/O.CON.KVEF.HW.W.0006.000000T0000Z-060417T1500Z/
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE...
OLANCHA...MT WHITNEY
409 AM PDT MON APR 17 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS
MORNING. 

LOCALLY STRONG WEST OR NORTHWEST WINDS WITH GUSTS UP TO 60 OR
70 MPH WILL CONTINUE TO BE POSSIBLE EARLY THIS MORNING AS A COLD
FRONT MOVES DOWN THROUGH THE OWENS VALLEY.

PERSONS ENGAGED IN OUTSIDE ACTIVITIES EARLY THIS MORNING SHOULD BE
AWARE OF THESE STRONG WINDS. IN ADDITION...MOTORIST ARE URGED TO
USE CAUTION AS STRONG CROSS WINDS AND LOWER VISIBILITIES IN
BLOWING SAND AND DUST MAY BE ENCOUNTERED.

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ027-028-NVZ014-017-171500-
/O.CON.KVEF.WI.Y.0019.000000T0000Z-060417T1500Z/
DEATH VALLEY NATIONAL PARK-SAN BERNARDINO COUNTY DESERTS-
ESMERALDA AND CENTRAL NYE COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING THE CITIES OF...FURNACE CREEK...STOVEPIPE WELLS...
SHOSHONE...TECOPA...BARSTOW...DAGGETT...BAKER...FORT IRWIN...
TWENTYNINE PALMS...BEATTY...GOLDFIELD...SILVER PEAK...DYER...
PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY
409 AM PDT MON APR 17 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. 

NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH...WILL
AFFECT THE DEATH VALLEY NATIONAL PARK AREA THIS MORNING AS A COLD
FRONT SWEEPS ACROSS THE REGION. AREAS OF BLOWING DUST AND SAND MAY
PRODUCE LOW VISIBILITIES AND ADVERSE DRIVING CONDITIONS EARLY THIS
MORNING. WINDS WILL DIMINISH LATE THIS MORNING AND AFTERNOON.


$$

AZZ036-NVZ015-016-020>022-171800-
/O.CON.KVEF.WI.Y.0019.000000T0000Z-060417T1800Z/
LAKE MEAD NATIONAL RECREATION AREA-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO...
ALAMO...RACHEL...MESQUITE...OVERTON...MOAPA...LAS VEGAS...
NORTH LAS VEGAS...HENDERSON...BOULDER CITY...LAUGHLIN...
BULLHEAD CITY...HOOVER DAM...PRIMM...JEAN...SEARCHLIGHT...
CAL-NEV-ARI
409 AM PDT MON APR 17 2006 /409 AM MST MON APR 17 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT /11 AM MST/
THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT /11 AM MST/
THIS MORNING. 

SOUTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH...CAN BE
EXPECTED THIS MORNING AS A COLD FRONT SWEEPS ACROSS SOUTHERN
NEVADA. WINDS WILL BECOME NORTHWEST AND DIMINISH LATE THIS MORNING
AND AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH
AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NVZ018-019-171800-
/O.CON.KVEF.WI.Y.0019.000000T0000Z-060417T1800Z/
SHEEP RANGE-SPRING MOUNTAINS-
INCLUDING THE CITY OF...THE TOWN OF MT CHARLESTON
409 AM PDT MON APR 17 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING. 

WEST WINDS OF 25 TO 35 MPH WITH FREQUENT GUST TO 50 MPH OR MORE
WILL BE SEEN EARLY THIS MORNING ALONG THE EASTERN FOOTHILLS OF THE
SPRING MOUNTAINS. RED ROCK CANYON HAS REPORTED GUSTS OVER 50 MPH
MOST OF THE NIGHT. ALSO...WINDS BETWEEN 30 AND 40 MPH WITH GUSTS
TO NEAR 65 MPH MAY BE SEEN ABOVE THE 7500 FOOT LEVEL THIS MORNING.
WINDS WILL BECOME NORTHWEST AND DIMINISH LATE THIS MORNING AND
AFTERNOON.


$$

AZZ001-003-171900-
/O.CON.KVEF.WI.Y.0019.000000T0000Z-060417T2200Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...
WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY...
HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP
409 AM MST MON APR 17 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. 

SOUTHWEST WINDS WILL INCREASE TO BETWEEN 25 AND 35 MPH THIS
MORNING AND CONTINUE EARLY THIS AFTERNOON AS A COLD FRONT MOVES
THROUGH SOUTHERN UTAH AND NORTHWEST ARIZONA.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

JA
000 
WWUS75 KVEF 171514
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
814 AM PDT MON APR 17 2006

CAZ026-171615-
/O.EXP.KVEF.HW.W.0006.000000T0000Z-060417T1500Z/
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE...
OLANCHA...MT WHITNEY
814 AM PDT MON APR 17 2006

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

THE STORM SYSTEM WHICH BROUGHT THE LOCALLY HIGH WINDS TO THE AREA
YESTERDAY AND LAST NIGHT HAS MOVED TO THE EAST THIS MORNING.
ALTHOUGH LOCALLY GUSTY WINDS WILL LIKELY STILL BE SEEN DURING THE
MORNING...STRONG AND POSSIBLY DAMAGING WINDS ARE NO LONGER
EXPECTED.

$$

NVZ015-016-171615-
/O.CAN.KVEF.WI.Y.0019.000000T0000Z-060417T1800Z/
LINCOLN COUNTY-NORTHEAST CLARK COUNTY-
INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO...
ALAMO...RACHEL...MESQUITE...OVERTON...MOAPA
814 AM PDT MON APR 17 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND
ADVISORY.

THE STORM SYSTEM AND ASSOCIATED COLD FRONT WHICH BROUGHT GUSTY
SOUTHWEST WINDS TO THE AREA LATE ON MONDAY AND LAST NIGHT HAS
SHIFTED THROUGH THE AREA THIS MORNING. WINDS HAVE DECREASED AND
CHANGED FROM THE SOUTHWEST TO THE NORTHWEST A LITTLE EARLIER THAN
PREVIOUS THOUGHT...THUS THE WIND ADVISORY HAS BEEN CANCELLED. 

$$

CAZ027-028-NVZ014-017-171615-
/O.EXP.KVEF.WI.Y.0019.000000T0000Z-060417T1500Z/
DEATH VALLEY NATIONAL PARK-SAN BERNARDINO COUNTY DESERTS-
ESMERALDA AND CENTRAL NYE COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING THE CITIES OF...FURNACE CREEK...STOVEPIPE WELLS...
SHOSHONE...TECOPA...BARSTOW...DAGGETT...BAKER...FORT IRWIN...
TWENTYNINE PALMS...BEATTY...GOLDFIELD...SILVER PEAK...DYER...
PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY
814 AM PDT MON APR 17 2006

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

THE STORM SYSTEM WHICH BROUGHT GUSTY WINDS TO THE AREA LATE MONDAY
AND DURING THE NIGHT HAS MOVED TO THE EAST THIS MORNING. ALTHOUGH
LOCAL GUSTY WINDS TO NEAR 40 MPH ARE STILL POSSIBLE THROUGH THIS
MORNING...OVERALL WINDS WILL CONTINUE TO DECREASE THIS MORNING AND
INTO THIS AFTERNOON. THUS THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRED.

$$

AZZ036-NVZ020>022-171800-
/O.CON.KVEF.WI.Y.0019.000000T0000Z-060417T1800Z/
LAKE MEAD NATIONAL RECREATION AREA-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...LAS VEGAS...NORTH LAS VEGAS...
HENDERSON...BOULDER CITY...LAUGHLIN...BULLHEAD CITY...
HOOVER DAM...PRIMM...JEAN...SEARCHLIGHT...CAL-NEV-ARI
814 AM PDT MON APR 17 2006 /814 AM MST MON APR 17 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT /11 AM MST/
THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT /11 AM MST/
THIS MORNING. 

SOUTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH...CAN BE
EXPECTED THIS MORNING AS A COLD FRONT SWEEPS ACROSS SOUTHERN
NEVADA. NORTH LAS VEGAS AIRPORT AND HENDERSON EXECUTIVE AIRPORT
WERE BOTH REPORTING WIND GUSTS BETWEEN 35 AND 45 MPH BETWEEN 7 AM
AND 8 AM THIS MORNING. WINDS WILL BECOME NORTHWEST AND DIMINISH
LATE THIS MORNING AND AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

NVZ018-019-171800-
/O.CON.KVEF.WI.Y.0019.000000T0000Z-060417T1800Z/
SHEEP RANGE-SPRING MOUNTAINS-
INCLUDING THE CITY OF...THE TOWN OF MT CHARLESTON
814 AM PDT MON APR 17 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING. 

WEST WINDS OF 25 TO 35 MPH WITH FREQUENT GUST TO 50 MPH OR MORE
WILL BE SEEN THIS MORNING ACROSS THE SPRING MOUNTAINS AND SHEEP
RANGE. RED ROCK CANYON AS WELL AS KYLE CANYON AS OF 8 AM WERE
REPORTING WINDS GUSTS TO BETWEEN 40 AND 50 MPH. WINDS WILL BECOME
NORTHWEST AND DIMINISH LATE THIS MORNING AND AFTERNOON.

$$

AZZ001-003-172200-
/O.CON.KVEF.WI.Y.0019.000000T0000Z-060417T2200Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...
WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY...
HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP
814 AM MST MON APR 17 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. 

SOUTHWEST WINDS WILL INCREASE TO BETWEEN 25 AND 35 MPH THIS
MORNING AND CONTINUE EARLY THIS AFTERNOON AS A COLD FRONT MOVES
THROUGH SOUTHERN UTAH AND NORTHWEST ARIZONA.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this high wind warning went out at Apr 16, 2:40 AM PDT, 33 minutes earlier.

Area forecast discussion, Apr 16, 2:40 AM PDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
240 AM PDT SUN APR 16 2006

.SYNOPSIS...A LOW PRESSURE SYSTEM WILL MOVE INTO CALIFORNIA TODAY
AND ACROSS NORTHERN NEVADA TONIGHT. THIS SYSTEM WILL BRING BREEZY TO
WINDY CONDITIONS ALONG WITH A CHANCE OF SHOWERS ACROSS PORTIONS OF
THE SOUTHERN GREAT BASIN. DRY NORTHWEST FLOW WILL FOLLOW MONDAY AND
TUESDAY.
&&

.SHORT TERM...UPPER TROUGH TO MOVE TO THE PACIFIC NORTHWEST COAST
THIS AFTERNOON WITH INCREASING SOUTHWEST WINDS OVER THE FORECAST
AREA. TROUGH MOVES INTO NEVADA TONIGHT WITH GUSTY WINDS CONTINUING.
MOISTURE APPEARS TO BE FAIRLY LIMITED WITH THIS SYTEM BUT WORTH A
MENTION OF A SLIGHT CHANCE OF SHOWERS OVER THE SIERRA
TODAY...SPREADING ACROSS THE REMAINDER OF THE FAR NORTHERN PORTION
OF THE FORECAST AREA TONIGHT AND MONDAY. BEST CHANCE OF
PRECIPITATION STILL LOOKS LIKE MONDAY MORNING OVER NORTHERN LINCOLN
COUNTY. WITH STRONG JET MOVING OVER THE SIERRA THIS AFTERNOON AND
PERSISTING THROUGH TONIGHT ALONG WITH FAVORABLE STABILITY STRUCTURE
OF THE ATMOSPHERE...CONDITIONS LOOK FAVORABLE FOR HIGH WINDS ALONG
THE EAST SLOPES OF THE SOUTHERN SIERRA AND POSSIBLY INTO THE OWENS
VALLEY. UPGRADED HIGH WIND WATCH TO A HIGH WIND WARNING FOR THIS
AFTERNOON THROUGH TONIGHT. DRY NORTHWEST FLOW MOVES INTO THE AREA
BEHIND THE TROUGH MONDAY NIGHT AND TUESDAY WITH WEAK RIDGING
EXPECTED TUESDAY.

.LONG TERM...MODELS REMAIN IN EXCELLENT AGREEMENT IN BRINGING A
SHORTWAVE INTO THE CWA WEDNESDAY. DYNAMICS WITH THIS SYSTEM ARE
WEAK...BUT THERE SHOULD BE ENOUGH LIFT TO GENERATE A FEW CLOUDS AND
POSSIBLY SOME VIRGA OVER THE NORTHERN CWA...BUT LITTLE ELSE. THIS
SYSTEM IS FORECAST TO QUICKLY EXIT TO THE EAST THURSDAY MORNING AS A
TROUGH DEEPENS OFF THE WEST COAST. THE MODELS HAVE BEEN CONSISTENT
IN DROPPING A LOW INTO THE EASTERN PACIFIC THURSDAY AND FRIDAY...BUT
HAVE DIFFERERED IN THE EXACT PLACEMENT. THE GFS HAS SHOWN THE LOW TO
TAKE A MORE INLAND TRAJECTORY WITH MORE CLOUDS AND PRECIP OVER THE
CWA FRIDAY AND SATURDAY WHILE THE EURO KEEPS THE LOW WELL OFF SHORE.
IN EITHER CASE...NOT MUCH OF AN UPSTREAM KICKER AND THE LOW LOOKS TO
REMAIN IN PLACE FOR A FEW DAYS...EXACTLY WHERE IS STILL THE BIG
QUESTION. WILL CONTINUE WITH THE SLIGHT CHANCE POPS OVER THE CWA AND
REALLY NOT BUY INTO EITHER MODEL RIGHT NOW. WILL ALSO HAVE TO WATCH
FOR AN EXTENDED PERIOD OF BREEZY TO LOCALLY WINDY CONDITIONS WITH
THE LOW IN THE VICINITY OF THE CWA.
&&

.AVIATION...TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER
CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA...
KBIH... KDAG...KEED.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...HIGH WIND WARNING ZONE 26 SUNDAY AFTERNOON AND NIGHT.

HARRISON/GORELOW

HTTP://WEATHER.GOV/LASVEGAS

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 3:16 PM PDTWind AdvisoryVEF22 hr

Nearby

High Wind Warnings in California, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.